A 21-year-old member asked:
what would happen if a person stops taking albuterol (as needed) and flovent?
2 doctor answers • 4 doctors weighed in
Pediatrics 19 years experience
Watch out for asthma: You are probably taking these meds for asthma, so stopping them may bring back your asthma symptoms - cough, difficulty breathing, wheezing, etc. If you have good asthma control and wish to decrease your Flovent, you should consult your doctor first. However, it would be unsafe for you not to have your albuterol available in case your symptoms return. You should always have your rescue inhaler!
3727 viewsReviewed >2 years ago
Pediatrics 46 years experience
Hard to say: You say "as needed", which must mean they anticipate you having asthma symptoms & this would help. Flovent is a membrane stabilizer which reduces frequency of events. Asthma is quite variable from almost no activity to life threatening. Please understand that the frequency of sudden death in asthma remains relatively constant in spite of advances in meds. You stop=you increase your risk.
438 viewsAnswered >2 years ago
Last updated Dec 16, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.